71658members
375906posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Herceptin effects

6 REPLIES 6
kes_1
Member

Re: Herceptin effects

Thanks Kahren just need to get back to some normality x
KahrenQ
Member

Re: Herceptin effects

Hi kes@1
I too work in the community and was off through the chemo (last one was mid Nov) to avoid infection - and because I was ill through treatment. I returned in Jan, currently half time, and am working through Herceptin - I have had 7 out 0f 18. I dont have any problems although having a day out every 3 weeks can be annoying! My nails are bad but that doesnt effect me working!
Returning to work has been the best thing I could have done! I do get tired, but I did before all this too.
Good luck
Kahren
kes_1
Member

Re: Herceptin effects

Thanks ladies for your replies much appreciated xx
mangochutney
Member

Re: Herceptin effects

Hi kes@1
I started my Herceptin at the same time as my Taxotere then had the last 15 at home. I went back to work in march 2012 as that's when my 6 months half pay finished, so had no choice! However I didn't finish my Herceptin until the end iof June 2012. I was given time off work to have my treatment.
I felt absolutely fine whilst working through Herceptin. Once the infusion had finished each time, I would carry on as normal and forget I'd had it.
Good luck with the rest of your treatment
Mandy xx

vercors
Member

Re: Herceptin effects

Hi Kes@1,
When I was diagnosed in 2008, after Mastectomy, Chemo and radiotherapy, I had 18 infusions of Herceptin. I worked throughout. The first 3 infusions I had wwere given together with chemo, so I would not be able to tell you if the side effects were one or the other.
All I can say that the next 15 treatments in 2008/2009, plus the next 21 (I had to start again in 2012) have had no adverse side effects. I have been working throughout. I have my herceptin at home, if I feel a bit tired, I have a nap and then continue with my work. I must admit that when Herceptin was restarted in 2012, the first couple gave me some flu like symptoms for 24 hours. I just rested.
I had my infudion today and my nurse told me that she has a patient on her 250th infusion who has been working throughout (over 10 years!)
Good luck

June_BCC
Member

Re: Herceptin effects

Hello Kes@1


Welcome to the forums, this must be a very difficult time for you. I’m sure other users will be along to support you soon.


In the meantime, maybe you would like to talk things through with a member of our helpline staff who are there to offer emotional support as well as practical information. The free phone number is 0808 800 6000 and the lines are open Monday to Friday 9.00 to 5.00 and Saturday 10.00 to 2.00.


Best wishes


June, moderator

kes_1
Member

Herceptin effects

hi I'm new to this forum, I was diagnose June 2012 with BC I have had chemotheraphy,radiotherapy,currently on tamoxifen and awaiting muga scan prior to starting herceptin.i work in the community but have been off work whist having treatment just wondering if there s anyone else out there who work with people who have been able to continue working whilst having herceptin feel as if I'm in limbo at the moment , Doctor suggested i waited till i had herceptin to see what effect it as on my body then go back on phase duty ,down to half pay and totally stressed out with DHSS they don't make things any easier Also did anyone have blood test prior to herceptin